Effexor XR is one of the most potent anti-depressents and there are other anti-depressents that would do the same job. Other anti-depressants you can come off of easily, but Effexor XR has withdrawl symptoms. You are on a low dose, but if you desire, talk to your practitionor about switching anti-depressents.
Excuse me, but do you feel anxious? IBS can be dealt with through dietary changes and modalities such as meditation and the use of many natural remedies. Effexor for IBS is adding a problem, not trying to solve one. You say doctors tell you that you have anxiety, but when one has anxiety one knows it. If you don't feel anxious, don't take this drug. It's a difficult one, but besides that, it just doesn't sound like you need brain medication at all. On top of this, many people get more anxious on Effexor, because it is a stimulating anti-depressant, so it's unlikely a knowledgeable physician would start with this one for anxiety. My opinion, and take it for what it is, just an opinion, is that you need to decide if you're anxious or not. Believe me, you'll know it if you are. If it isn't pretty darned intense, this isn't the drug to use, and probably no drug is if you have to be told you're suffering from anxiety.
Effexor is and SNRI antidepressant. that is it works on serotonin and norepinephine. Aside from depression it is used to treat generalized anxiety disorder. If your IBS (which is thought to be a nerve issue) is triggered by anxiety then this is a good medication to be taking. It has been on the market for a long time which means the FDA has monitored it for a long time. It is relatively "safe" as drugs go. The XR version is helpful in decreasing nausea. If you truly feel that this medication is not helping with your IBS symptoms then yes you can stop taking it; However you need to do so under a doctors supervision. Effexor works on serotonin and you cannot stop "cold turkey" without feeling what could be referred to as withdrawal effects. It would be quite uncomfortable. Tapering off the medication is the best way to do this and only your doctor knows the exact levels and intervals at which you need to taper off. Doing it yourself will only make you sick. Now this may make Effexor sound like a scary drug but in reality it is not.
I'm not depressed. What i feel the most is a change in bowel habits with a lot of gas when i'm under stressful conditions( college for example). In these situations i get anixious, breath quick, my heat beats faster and i ten to sweat more). When i'm home i'm fine. I don't know how much time i am going to take this, but what i can say is that i'm really scared now with the effects of effexor.
id hate to confuse people but effexor has helped me a lot. I dont know where i would be without it. (150mg day)